Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 308, NWS Atlanta, GA

June 9, 2008Gordon County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 9, 2008, 6:09 PM EDT for Gordon County, Georgia. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2008, 6:09 PM EDT (22:09 UTC)
Expired
Jun 9, 2008, 6:49 PM EDT
In force
40 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Gordon County, GA

The radar

The Northeast Alabama radar (KHTX), 127 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 6:38 PM EDTTSTM WND DMG5 Nw Ranger, GATREES DOWN ON PLEASANT HILL ROAD AND TAYLOR TOWN ROAD...POWER LINES DOWN ON RED BONE RIDGE ROAD...AND POWER LINES DOWN ON COVINGTON BRIDGE ROAD.
Jun 9, 6:38 PM EDTHAIL 0.755 Nw Ranger, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1398 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1398 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1476 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 092209
SVRFFC
GAC129-092300-
/O.NEW.KFFC.SV.W.0308.080609T2209Z-080609T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
609 PM EDT MON JUN 9 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN GORDON COUNTY IN NORTHWEST GEORGIA

* UNTIL 700 PM EDT

* AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS CENTERED 3 MILES SOUTH
  OF REDBUD...OR 8 MILES WEST OF CALHOUN...  MOVING NORTH AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  OAKMAN...AUDUBON AND NICKELSVILLE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3461 8470 3460 8472 3459 8472 3458 8466
      3445 8467 3444 8483 3449 8488 3460 8491
      3461 8486 3460 8485 3460 8477 3462 8472
TIME...MOT...LOC 2209Z 174DEG 7KT 3450 8477

$$
3 follow-up statements
000 
WWUS52 KFFC 092216
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
616 PM EDT MON JUN 9 2008

GAC129-092300-
/O.CON.KFFC.SV.W.0308.000000T0000Z-080609T2300Z/
GORDON GA-
616 PM EDT MON JUN 9 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR EASTERN GORDON COUNTY...

AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS CENTERED 2 MILES
SOUTH OF REDBUD...OR 8 MILES EAST OF CALHOUN...MOVING NORTH AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OAKMAN...AUDUBON AND NICKELSVILLE.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3461 8470 3460 8472 3459 8472 3458 8466
      3445 8467 3444 8483 3449 8488 3460 8491
      3461 8486 3460 8485 3460 8477 3462 8472
TIME...MOT...LOC 2216Z 167DEG 6KT 3451 8478

$$
000 
WWUS52 KFFC 092236
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
635 PM EDT MON JUN 9 2008

GAC129-092300-
/O.CON.KFFC.SV.W.0308.000000T0000Z-080609T2300Z/
GORDON GA-
635 PM EDT MON JUN 9 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHEASTERN GORDON COUNTY...

AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS CENTERED 2
MILES EAST OF REDBUD...DRIFTING NORTH AT 4 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAKMAN
AND AUDUBON.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM AND MAY RESULT IN RAPID
RISES IN SMALL CREEKS AND STREAMS. DO NOT APPROACH OR ATTEMPT TO DRIVE
THROUGH FLOODED AREAS OR LOW WATER CROSSINGS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3460 8472 3459 8472 3458 8466 3446 8467
      3446 8480 3450 8485 3460 8484 3460 8473
      3461 8471
TIME...MOT...LOC 2235Z 192DEG 4KT 3452 8477

$$
000 
WWUS52 KFFC 092249
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
648 PM EDT MON JUN 9 2008

GAC129-092258-
/O.CAN.KFFC.SV.W.0308.000000T0000Z-080609T2300Z/
GORDON GA-
648 PM EDT MON JUN 9 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GORDON COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER 
EXPECTED TO PRODUCE SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 
40 MPH...VERY HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS 
STORM.

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3460 8472 3459 8472 3458 8466 3446 8467
      3446 8480 3450 8485 3460 8484 3460 8473
      3461 8471
TIME...MOT...LOC 2248Z 192DEG 4KT 3453 8477

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:57 PM EDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jun 9, 2:57 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
257 PM EDT MON JUN 9 2008

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...

LARGE HEAT RIDGE THAT HAS DOMINATED THE AREA FOR THE PAST SEVERAL
DAYS WILL SOON SLIDE EAST...AS CAN BE INFERRED FROM WEAK HEIGHT
FALLS THROUGHOUT THE RIDGE ON THE 12Z 500MB ANALYSIS. NEXT SYSTEM
GEARING UP IN THE PLAINS WILL AFFECT THE SOUTHEAST TOWARD MIDWEEK.
IN THE MEANTIME...SOUTHERLY FLOW AROUND THE PERIPHERY OF THE
RETREATING SURFACE HIGH WILL CONTINUE TO ALLOW THESE ISOLATED
AFTERNOON SHOWERS AND THUNDERSTORMS TO DEVELOP...ESPECIALLY IN
WEST AND NORTH GEORGIA AIDED BY OROGRAPHIC LIFT.

GFS IS...AS USUAL...LADEN WITH CONVECTIVE FEEDBACK AS THE FRONT
PROGRESSES EAST. THE SYSTEM MAY BE TOO DEEP BECAUSE OF THIS AND AS
A RESULT HAVE TAKEN A COMPROMISE BETWEEN THE GFS AND THE NAM WITH
BOTH POPS AND TEMPS. GFS POPS NOT AS HIGH AS NAM POPS AS THE FRONT
MOVES THROUGH...THINK THAT CONTINUED LATENT HEAT BOMBS ARE
FOCUSING MOISTURE AWAY FROM THE SOUTHEAST AND THAT NAM MAY HAVE A
BETTER HANDLE ON QPF AND AREAL COVERAGE OF POPS.

AFTER FRONT MOVES THROUGH...RIDGE BUILDS BACK IN ALOFT WEDNESDAY
INTO WEDNESDAY NIGHT OVER THE EASTERN THIRD OF THE COUNTRY. LARGE
UPPER LOW DEVELOPING OVER THE ROCKIES COMBINED WITH LOW OVER
SOUTHEAST CANADA PUTS THE GREAT LAKES IN A CONFLUENT ZONE ALLOWING
A SURFACE HIGH TO DEVELOP IN THIS AREA. CONSISTENT SOUTHERLY FLOW
OVER THE SOUTHEAST KEEPS US IN A MOIST REGIME FOR THE END OF THE
SHORT-TERM...ALLOWING POPS TO REMAIN IN THE FORECAST.

.LONG TERM /THURSDAY THROUGH MONDAY/...

HIGH PRESSURE RIDGING DOWN THE EASTERN SEABOARD AT THE BEGINNING
OF THE EXTENDED IN A WEAK CAD-LOOKALIKE SETUP WILL BRING
TEMPERATURES OUT OF THE 90S AND BACK INTO THE 80S ACROSS MOST OF
THE AREA...DESPITE THE STRONG RIDGE ALOFT. EXTENDED MODELS IN
DECENT AGREEMENT ON THIS PATTERN FOR THE MOST PART. STRONG LOW IN
THE NORTHERN PLAINS PUSHES A COLD FRONT THROUGH THE CENTRAL PLAINS
TOWARD THE WEEKEND...BUT THE ECMWF IS MUCH WEAKER ON THIS THAN THE
GFS...KEEPING THE UPPER RIDGE MUCH STRONGER AND DELAYING THE
FRONTAL PASSAGE. VERY LITTLE CONFIDENCE IN THE EXTENDED SOLUTION
BASED ON THESE DIFFERENCES...BUT IN ANY EVENT WE SHOULD SEE A
RETURN TO CLOSER-TO-NORMAL TEMPERATURES WITH INCREASED CHANCES OF
PRECIPITATION.

&&

.FIRE WEATHER...

NO CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED OVER THE NEXT
SEVERAL DAYS AS A WEAK COLD FRONT MOVES THROUGH THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  96  67  91  68 /  10  30  20  40  30
ATLANTA         74  90  70  90  70 /  20  30  20  40  30
BLAIRSVILLE     65  86  62  84  64 /  20  30  20  40  40
CARTERSVILLE    68  92  65  91  67 /  30  40  20  40  30
COLUMBUS        73  93  71  92  71 /  20  30  20  40  30
GAINESVILLE     72  91  68  89  68 /  20  30  20  40  30
MACON           71  95  69  95  70 /  10  30  20  30  30
ROME            69  92  68  91  69 /  30  40  20  40  30
PEACHTREE CITY  68  90  66  90  66 /  20  30  20  40  30
VIDALIA         71  93  69  94  68 /   5  20  20  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDP
Hazardous weather outlook, Jun 9, 6:18 AM EDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
618 AM EDT MON JUN 9 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
618 AM EDT MON JUN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS EXPECTED THIS AFTERNOON ACROSS NORTH AND WEST
CENTRAL GEORGIA.

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO DOMINATE THE REGION TODAY. INCREASED
LOW LEVEL MOISTURE WILL ALLOW SHOWERS AND ISOLATED THUNDERSTORMS TO
DEVELOP THIS AFTERNOON.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD ASSOCIATED WITH ANY THUNDERSTORM DEVELOPMENT WILL BE
CLOUD TO GROUND LIGHTNING.

.DISCUSSION...
GOOD SOUTHWESTERLY FLOW UNDER THE HIGH PRESSURE RIDGE IS BRINGING IN
WARM GULF MOISTURE ACROSS THE REGION. THIS MOISTURE IS CONFINED TO
THE LOWEST LEVELS OF THE ATMOSPHERE WITH DRY CONDITIONS ABOVE 800
MILLIBARS. AS TEMPERATURES INCREASE TO THE 90S ACROSS MOST OF THE
AREA TODAY...CAPES ARE EXPECTED AROUND 1200...WITH LIFTED INDICES IN
THE MINUS 2 TO MINUS 5 RANGE. WHILE THERE IS VERY LITTLE UPPER LEVEL
SUPPORT TO ALLOW STORMS TO BECOME ORGANIZED...THE INSTABILITY WILL
ALLOW FOR ISOLATED THUNDERSTORMS TO DEVELOP THIS AFTERNOON. WITH
VERY WARM TEMPERATURES EXPECTED TODAY...HEAT INDEX VALUES WILL
INCREASE TO BETWEEN 100 AND 105 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SHOWERS AND THUNDERSTORMS EXPECTED EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 9, 1:49 PM EDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
149 PM EDT MON JUN 9 2008

GAZ001-002-091815-
149 PM EDT MON JUN 9 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN DADE AND WALKER
COUNTIES UNTIL 215 PM EDT...

AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOOKOUT MOUNTAIN...MOVING NORTH AT 11 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
DADE AND WALKER COUNTIES THROUGH 215 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE WILDWOOD...HINKLES...HIGH POINT...
ROSSVILLE...FAIRVIEW...CHATTANOOGA VALLEY...LOOKOUT MOUNTAIN AND
LOOKOUT MOUNTAIN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
Local storm report, Jun 9, 2:09 PM EDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
209 PM EDT MON JUN 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     HAIL             1 W ROSSVILLE           34.97N 85.31W
06/09/2008  E0.88 INCH       WALKER             GA   TRAINED SPOTTER

            HAIL COVERED GROUND

&&

MGRIESIN
Special weather statement, Jun 9, 4:29 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
429 PM EDT MON JUN 9 2008

GAZ006-007-014-015-092115-
429 PM EDT MON JUN 9 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
NORTHERN DAWSON...WESTERN LUMPKIN...EASTERN GILMER AND SOUTHERN
FANNIN COUNTIES UNTIL 515 PM EDT...

AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER AMICALOLA FALLS STATE PARK...MOVING NORTH AT
5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
DAWSON...LUMPKIN...GILMER AND FANNIN COUNTIES THROUGH 515 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE AMICALOLA FALLS
STATE PARK AND MARION. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
Special weather statement, Jun 9, 4:31 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
431 PM EDT MON JUN 9 2008

GAZ027-092115-
431 PM EDT MON JUN 9 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
MADISON COUNTY UNTIL 515 PM EDT...

AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ILA...MOVING NORTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
MADISON COUNTY THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE ILA...DANIELSVILLE...POCATALIGO AND PHILLIPS. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 9, 5:13 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT MON JUN 9 2008

GAZ001-002-092200-
513 PM EDT MON JUN 9 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
DADE AND WALKER COUNTIES UNTIL 600 PM EDT...

AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RISING FAWN...MOVING NORTH AT 6 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
DADE AND WALKER COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE RISING FAWN...CEDAR GROVE...CLOUDLAND
STATE PARK...NEW ENGLAND AND TRENTON.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 1:58 PM EDTSevere Thunderstorm WarningFFCDade, Walker12 min
Jun 9, 5:24 PM EDTSevere Thunderstorm WarningFFCDade, Walker51 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.